Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

I have been using Retin-a Micro .1% for a year now- and also Nicomide T cream, and Benzoyl Peroxide in the day. I continue to get cysts and some really big "normal" acne as well. However, it migrated to my upper face....I used to ONLY get breakouts on my chin. I have a basically clear chin, but tons of cystic-type breakouts on my upper face.

Anyway- My point is... Since I have been using Retin- A micro for a year, do you think this will help me with the initial breakout? Part of me knows that you really can't predict ANYTHING with Accutane- but I wonder if it's easier on people who have been using different meds prior to going on it. Basically, ur pores arent clean- but they are cleaner than someone who has been doing nothing, or someone who has only used retin-a micro for 3 months or whatever the reccomended time is to see results.

Im so scared of the initial breakout/scarring/red marks. Oy- I hate acne. I'm also scared of the side effects, but I guess it's better to at least try to clear the acne and have a chance at living a normal life again. Thanks guys.

Share this post


Link to post
Share on other sites

I've been wondering the same thing because I don't really want to continue using Retin-A Micro forever. I have my acne under control right now using RAM 0.1% and minocycline 100mg 2x daily. I'm considering asking my derm to put me on a low dose of generic Accutane on our next visit...

Share this post


Link to post
Share on other sites

Well in your case, I think you have more of a chance of a mild breakout because you are using both retin a AND an antibiotic. I was on an antibiotic a long time ago and honestly, I saw no improvement. I think it lessened the severity of the breakouts but I still got the same amount. So I stopped using it.

Anyway- I guess no one knows.. Damit!

Share this post


Link to post
Share on other sites

I have been using Retin-a Micro .1% for a year now- and also Nicomide T cream, and Benzoyl Peroxide in the day. I continue to get cysts and some really big "normal" acne as well. However, it migrated to my upper face....I used to ONLY get breakouts on my chin. I have a basically clear chin, but tons of cystic-type breakouts on my upper face.

Anyway- My point is... Since I have been using Retin- A micro for a year, do you think this will help me with the initial breakout? Part of me knows that you really can't predict ANYTHING with Accutane- but I wonder if it's easier on people who have been using different meds prior to going on it. Basically, ur pores arent clean- but they are cleaner than someone who has been doing nothing, or someone who has only used retin-a micro for 3 months or whatever the reccomended time is to see results.

Im so scared of the initial breakout/scarring/red marks. Oy- I hate acne. I'm also scared of the side effects, but I guess it's better to at least try to clear the acne and have a chance at living a normal life again. Thanks guys.

In my experience, using Retin-A before 'tane probably does minimize the initial breakout, because there isn't as much stuff hiding underneath the surface as there would be if you handn't been using anything. I was on Retin-A Micro for about two years before I started 'tane in August, and I kept using it right up until I popped my first pill. I did have a bit of an initial breakout, but it was NOTHING compared to the one I got when I first started using Retin-A micro. Within a month and a half, I was pretty much good to go.

Share this post


Link to post
Share on other sites

Thanks Carys! That sets my mind at ease a bit. I had the worst initial breakout from retin a micro EVER.

God it was SO bad. I hope to not have anything like that ever again.

I think my biggest fear is the accutane making acne worse (after taking it..which I assume is rare and maybe not even possible..but some people seem to think it made their acne worse) and also Hair Loss.

I am deathly afraid of losing hair. Im a girl, so it's obviously quite important to me. I think I lose enough to begin with in the shower..nevermind MORE from tane.

ugh.. What to do, what to do.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×